Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS Pueblo, CO

July 13, 201413 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 13, 2014, 4:23 AM MDT for 13 counties in Colorado. It took effect at Jul 13, 2014, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2014, 4:23 AM MDT (10:23 UTC)
In effect from
Jul 13, 2014, 12:00 PM MDT
Expired
Jul 13, 2014, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WGUS65 KPUB 131023
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
423 AM MDT SUN JUL 13 2014

...HEAVY RAINFALL POSSIBLE AGAIN TODAY...

.A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHERN COLORADO
TODAY. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN
LEADING TO THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ACROSS
THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS.

COZ072>089-093-094-131830-
/O.NEW.KPUB.FF.A.0004.140713T1800Z-140714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM
423 AM MDT SUN JUL 13 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... 
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO 
  MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN 
  VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...CROWLEY 
  COUNTY...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO 
  COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS WILL POSSIBLE
  ACROSS THE AREA THIS AFTERNOON AND EVENING. STORMS WILL BE SLOW
  MOVING...AND COULD PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2 PER
  HOUR. THIS AMOUNT OF RAIN...COMBINED WITH SATURATED SOILS FROM
  HEAVY RAIN ACROSS THE AREA SATURDAY...WILL BRING AN INCREASED
  POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
088 
WGUS65 KPUB 131745
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1145 AM MDT SUN JUL 13 2014

...HEAVY RAINFALL POSSIBLE AGAIN TODAY...

.A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHERN
COLORADO TODAY. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
HEAVY RAIN LEADING TO THE POTENTIAL FOR FLASH FLOODING...
ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT
PLAINS.

COZ072>089-093-094-140145-
/O.CON.KPUB.FF.A.0004.140713T1800Z-140714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM
1145 AM MDT SUN JUL 13 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... 
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...CROWLEY COUNTY...EASTERN LAS ANIMAS 
  COUNTY...HUERFANO COUNTY...OTERO COUNTY...PUEBLO COUNTY AND 
  WESTERN LAS ANIMAS COUNTY. 

* UNTIL 9 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS WILL POSSIBLE
  ACROSS THE AREA THIS AFTERNOON AND EVENING. STORMS WILL BE SLOW
  MOVING...AND COULD PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2
  INCHES PER HOUR. THIS AMOUNT OF RAIN...COMBINED WITH SATURATED
  SOILS FROM HEAVY RAIN ACROSS THE AREA SATURDAY... WILL BRING AN
  INCREASED POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND
  EVENING. FLASH FLOODING POTENTIAL IS ALSO INCREASED ON AREA BURN
  SCARS..SUCH AS WALDO CANYON AND EAST PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
124 
WGUS65 KPUB 132043
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT SUN JUL 13 2014

...HEAVY RAINFALL POSSIBLE AGAIN TODAY...

.A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHERN
COLORADO. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY
RAIN LEADING TO THE POTENTIAL FOR FLASH FLOODING... ESPECIALLY
ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS.

COZ072>089-093-094-140300-
/O.CON.KPUB.FF.A.0004.000000T0000Z-140714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM
243 PM MDT SUN JUL 13 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... 
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...CROWLEY COUNTY...EASTERN LAS ANIMAS 
  COUNTY...HUERFANO COUNTY...OTERO COUNTY...PUEBLO COUNTY AND 
  WESTERN LAS ANIMAS COUNTY. 

* UNTIL 9 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS WILL POSSIBLE
  ACROSS THE AREA THIS AFTERNOON AND EVENING. STORMS WILL BE SLOW
  MOVING...AND COULD PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2
  INCHES PER HOUR. THIS AMOUNT OF RAIN... COMBINED WITH SATURATED
  SOILS FROM HEAVY RAIN ACROSS THE AREA SATURDAY... WILL BRING AN
  INCREASED POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND
  EVENING. FLASH FLOODING POTENTIAL IS ALSO INCREASED ON AREA BURN
  SCARS..SUCH AS WALDO CANYON AND EAST PEAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
939 
WGUS65 KPUB 140322
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
922 PM MDT SUN JUL 13 2014

...FLASH FLOOD WATCH EXPIRED...

.A FEW SHOWERS AND STORMS WILL BE POSSIBLE TONIGHT...BUT RAIN
CAPABLE OF PRODUCING FLASH FLOODING IS NOT EXPECTED.

COZ072>089-093-094-140430-
/O.EXP.KPUB.FF.A.0004.000000T0000Z-140714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM
922 PM MDT SUN JUL 13 2014

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS EXPIRED.

$$

HODANISH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 11:33 PM MDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jul 12, 11:33 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1133 PM MDT SAT JUL 12 2014

.UPDATE...
ISSUED AT 1104 PM MDT SAT JUL 12 2014

UPDATED TO CANCEL THE FLASH FLOOD WATCH FOR THE EASTERN MOUNTAINS
AND I-25 CORRIDOR. CURRENTLY...A MESO-LOW HAS SET UP NEAR LA JUNTA
WITH THE HEAVIEST RAINFALL FROM CROWLEY...TO KIOWA...SOUTH INTO
PROWERS COUNTIES. THIS AREA WILL CONTINUE TO SEE HEAVY RAINFALL
THROUGH THE NEXT COUPLE OF HOURS...WITH FLASH FLOODING LIKELY.
OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR...LIGHT WRAP AROUND
RAINFALL WILL CONTINUE WITH LITTLE ADDITIONAL FLASH FLOOD THREAT.
MOZLEY

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 316 PM MDT SAT JUL 12 2014

.TONIGHT...COLD FRONT IS CURRENTLY MOVING SOUTHWARD INTO
SOUTHEAST COLORADO. STRONG TO SEVERE CONVECTION HAS DEVELOPED
ALONG THE FRONT AS IT MOVES TO THE SOUTH. STORMS HAVE BEEN
PRODUCING HEAVY RAINS...AND WILL CONTINUE FLASH FLOOD WATCH. THE
THREAT FOR HEAVY RAINS WILL CONTINUE TO MOVE SOUTHWARD WITH THE
FRONT. MODELS SEEM TO MOVE HEAVY RAIN AS FAR SOUTH AS SOUTHERN
PUEBLO COUNTY BEFORE THE MAIN CONVECTION STARTS MOVING TO THE
EAST. HAVE CONCERNS THAT THE HIGH RESOLUTION MODELS ARE NOT STRONG
ENOUGH WITH THE STORMS OVER THE SOUTHERN SANGRE DE CRISTO
MOUNTAINS. WILL MAINTAIN THE WATCH THROUGH MIDNIGHT. WILL ALSO
HAVE TO MONITOR FOR HEAVY RAIN ALONG AND NEAR THE EASTERN
MOUNTAINS LATER THIS EVENING.

.SUNDAY...ABUNDANT MOISTURE WILL CONTINUE OVER THE REGION. SOME
DRIER AIR MAY START MOVING INTO THE REGION FROM THE NORTH...BUT
BUFKIT SOUNDING STILL SHOW 1 TO 1.25 INCHES OF PRECIPITABLE WATER
ON THE PLAINS. MAIN CHALLENGE WILL BE THE AMOUNT OF INSTABILITY.
DID NOT MAKE MANY CHANGES TO THE GRIDS. WILL HAVE TO WAIT AND SEE
HOW MUCH CLOUD COVER DEVELOPS TONIGHT AND HOW SLOWLY IT WILL
DISSIPATE ON SUNDAY. SUSPECT AMOUNT OF INSTABILITY WILL BE LESS
THAN TODAY...BUT THERE WILL STILL BE ENOUGH FOR CONVECTION IN THE
AFTERNOON. ONCE AGAIN...HEAVY RAINFALL WILL BE POSSIBLE WITH
CONVECTION. WINDS ALOFT INCREASE SO STORMS MAY MOVE FASTER.
--PGW--

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 316 PM MDT SAT JUL 12 2014

SUNDAY NIGHT THROUGH WEDNESDAY...MODELS INDICATE THAT A VERY ACTIVE
PATTERN WILL REMAIN IN PLACE THROUGH THE FIRST HALF OF THE WORK
WEEK. THE UPPER PATTERN IS SET UP SUCH THAT THE RIDGE AXIS WILL BE
TO THE WEST OVER THE GREAT BASIN...AND A LARGE UPPER LOW PRESSURE
SYSTEM WILL BE POISED OVER THE GREAT LAKES REGION. THIS WILL KEEP
COLORADO UNDER A BRISK NW FLOW ALOFT...WHILE SFC HIGH PRES TO THE E
AND NE OF THE STATE WILL KEEP LLVL UPSLOPE FLOW IN PLACE. LOOK FOR
WIDESPREAD PCPN CHANCES ACROSS THE E PLAINS AND MTS EACH DAY...WITH
BELOW NORMAL TEMPS FORECAST.

THURSDAY THROUGH SATURDAY...A WARMING AND DRYING TREND IS EXPECTED
AS THE RIDGE TO THE SW FLATTENS...AND A MORE WESTERLY FLOW ALOFT
DEVELOPS. CONVECTION IS FORECAST TO BECOME MORE DIURNAL AND TIED TO
THE HIGHER TERRAIN. MOORE

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1118 PM MDT SAT JUL 12 2014

RAIN WILL END ACROSS KPUB WITHIN THE HOUR.

KPUB...KCOS AND KALS WILL SEE VFR NEXT 24 HOURS. HOWEVER...SIMILAR
TO SATURDAY...SHOWERS AND STORMS...SOME WITH HEAVY RAIN...WILL
ONCE AGAIN BE POSSIBLE SUNDAY AFTERNOON...ESPECIALLY AT KCOS AND
KPUB. ANY STORM ACTIVITY WILL LIKELY BE RELATIVELY BRIEF.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MOZLEY
SHORT TERM...PGW
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jul 12, 11:48 AM MDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1148 AM MDT SAT JUL 12 2014

COZ058>089-093>099-131315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1148 AM MDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...THEN
SPREAD EASTWARD TO THE INTERSTATE 25 CORRIDOR BY MID AFTERNOON.
IN THE LATE AFTERNOON OR EARLY EVENING...THE STORMS WILL SPREAD TO
THE SOUTHEAST PLAINS. THE MAIN THUNDERSTORM THREAT WILL HEAVY
RAIN...ESPECIALLY OVER THE EASTERN MOUNTAINS AND INTERSTATE 25
CORRIDOR. THE BURN SCARS ARE PARTICULARLY VULNERABLE TO FLASH
FLOODING. THE RAINFALL COULD BE SUFFICIENTLY HEAVY THAT FLASH
FLOODING AWAY FROM THE BURN SCARS IS ALSO A CONCERN.

IN ADDITION TO THE HEAVY RAIN... CLOUD TO GROUND LIGHTNING IS ALSO
A THREAT FROM ANY STORMS. A STORM OR TWO MAY BE BRIEFLY STRONG
ENOUGH TO PRODUCE 1 INCH HAIL OF 60 MPH WIND GUSTS.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINS TO LINGER ACROSS
THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR WELL INTO
SATURDAY EVENING DUE TO PERSISTENT LOW LEVEL EASTERLY FLOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA SUNDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND
EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE AND EXPECTED SLOW
MOVEMENT OF STORMS...ESPECIALLY ON SUNDAY...LOCALLY HEAVY RAINFALL
AND FLASH FLOODING WILL BE POSSIBLE. OTHER THREATS FROM STORMS
THAT DEVELOP INCLUDE LIGHTNING...HAIL AND STRONG GUSTY WINDS.

A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND
FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

06/06

In the hours before

Special weather statement, Jul 12, 10:35 PM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1035 PM MDT SAT JUL 12 2014

COZ098-130515-
LAMAR VICINITY/PROWERS COUNTY CO-
1035 PM MDT SAT JUL 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS COUNTY UNTIL
1115 PM MDT...

AT 1035 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HOLLY...OR 12 MILES SOUTHWEST
OF COOLIDGE...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3767 10222 3797 10243 3808 10205 3806 10204
      3768 10204 3767 10205
TIME...MOT...LOC 0435Z 327DEG 14KT 3789 10213

KAM
Local storm report, Jul 12, 11:25 PM MDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1125 PM MDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     FLASH FLOOD      2 S LA JUNTA            37.95N 103.54W
07/12/2014                   OTERO              CO   FIRE DEPT/RESCUE

            HIGHWAY 109 CLOSURE

&&

KAM
Local storm report, Jul 13, 3:12 AM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
312 AM MDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       4 ESE CROWLEY           38.17N 103.80W
07/13/2014  M3.60 INCH       CROWLEY            CO   TRAINED SPOTTER

            RECORDED IN THE LAST 5 HOURS

&&

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:21 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 12, 6:24 PM MDTAreal Flood AdvisoryPUBPueblo51 min
Jul 12, 6:29 PM MDTSpecial Weather StatementPUBBaca31 min
Jul 12, 6:31 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo119 min
Jul 12, 6:40 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas, Pueblo2 hr
Jul 12, 6:46 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 12, 7:06 PM MDTSpecial Weather StatementPUBOtero24 min
Jul 12, 7:18 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 12, 7:37 PM MDTAreal Flood AdvisoryPUBLake113 min
Jul 12, 7:55 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Crowley, Huerfano, Las Animas, Otero and 1 more3 hr
Jul 12, 8:16 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 12, 8:33 PM MDTFlash Flood WarningPUBBent, Crowley, Kiowa, Otero5 hr
Jul 12, 9:54 PM MDTAreal Flood AdvisoryPUBKiowa, Prowers3 hr
Jul 12, 10:12 PM MDTFlash Flood WarningPUBProwers3 hr
Jul 12, 10:35 PM MDTSpecial Weather StatementPUBProwers40 min
Jul 13, 12:44 AM MDTRiver Flood WarningPUBOtero28 hr
Jul 13, 1:17 AM MDTRiver Flood WarningPUBBent37 hr
Jul 13, 1:24 AM MDTAreal Flood WarningPUBBent, Crowley, Otero, Prowers5 hr
Jul 13, 11:24 AM MDTSpecial Weather StatementPUBTeller36 min
Jul 13, 11:53 AM MDTSpecial Weather StatementPUBTeller37 min
Jul 13, 12:32 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jul 13, 12:42 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 13, 12:48 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo117 min
Jul 13, 1:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Jul 13, 1:49 PM MDTAreal Flood AdvisoryPUBPueblo116 min
Jul 13, 2:01 PM MDTSpecial Weather StatementPUBPueblo29 min
Jul 13, 2:25 PM MDTAreal Flood AdvisoryPUBChaffee3 hr
Jul 13, 3:22 PM MDTSpecial Weather StatementPUBFremont38 min
Jul 13, 4:08 PM MDTRiver Flood WarningPUBProwers15 hr
Jul 13, 4:57 PM MDTSpecial Weather StatementPUBSaguache33 min

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.